what the heck is going on with me..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cbk
Regular Member


Date Joined Apr 2007
Total Posts : 134
   Posted 9/14/2007 8:39 PM (GMT -7)   
Here's the deal..
 
since my last remicade in july, i've experienced a range of neurological symptoms that were first blamed on the parvo virus. but when i recently saw my gi, he thought a neurological exam should be conducted before the next infusion.
 
i got an mri on wednesday, was negative for MS so i went ahead and scheduled my infusion for today.
 
low and behold...i had a reaction during the treatment. i ran a high fever and had a few patches of hives. the neurological symptoms also started to kick in.
 
i don't want to go near remicade again, im afraid of furthering the neurological damage. has anyone else had these sort of problems with remicade before? i'm not refering to the typical reaction problems such as rashes or fevers, but more so weakness and pain the legs, tingling in fingers and feet, one side of body stronger than the other, etc.
 
They also noticed that im b-12 deficient, which can cause a lot of those symptoms, but if i had a reaction to remicade today i'm thinking it's safe to say that it most certainly has a role in what im experiencing.
 
BLAH!
 
 

momoftwoangels
Regular Member


Date Joined Jul 2007
Total Posts : 222
   Posted 9/14/2007 8:46 PM (GMT -7)   
I don't have any great information, but I wanted to say I'm sorry that you are feeling bad. I hope that you can get feeling better soon. Hopefully they will get you on a different medication that will help w/o the side effects.
Heather
Living with Crohns for 1 year. I have a wonderful husband and two beautiful little girls.
 
One blessing that came with my Crohns: I thank God for each day that I can get out of bed and take care of my girls and my home.


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 9/15/2007 2:18 AM (GMT -7)   
Hi cbk,
Sorry to hear about your problem with Remicade. I have been on Remicade for over 2 years and I am in
remission. Have you talked to your gi about Humira?
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


potty pooper
Regular Member


Date Joined Dec 2006
Total Posts : 375
   Posted 9/15/2007 1:18 PM (GMT -7)   
I am currently on Remicade and, luckily, haven't experienced any side effects. I'm having my 7th infusion on Mon (keeping my fingers crossed) I do know that it is not uncommon to get neurological symptoms from remicade. You need to discuss with your dr as to whether you could switch to humira. Good luck and hope you're feeling better soon.

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/15/2007 2:52 PM (GMT -7)   
Hi CBK Sounds like allergy to me what did the IV nurses say did they contact your DR? Have you had any liver test with your treatments to determine how it is working?Have you had hepatitis B ? Sure hope you find out what is going on .You might want to goggle Rem. and look threw the side effects again I was on a site today about Rem that mentioned what you described.. Best Wishes being sent your way. lol gail

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 9/17/2007 8:56 PM (GMT -7)   
CBK: I have had very similiar sx. I have been dx with subacute combined degeneration of the spinal cord from B12 def almost 2 yrs ago. My level was 136. After taking B12 sl and shots for that long, I started to make big strides at getting better. ( Now I realize how much better) I could hardly walk at one point. Then the crohn's kicked in again, and after a long course of pred and entocort didn't help, I began remicade. Just before my 2nd dose I felt a vibratory sensation from my hips down. Thought I was really losing it. After that 2nd dose, I gradually began with the tingling and numbness arms and legs as bad as 2 years ago. My brain was foggier again (very forgetful). I can hardley wear reading glasses or put a phone to my ears without annoying discomf. Even my arms, I can't rest on the chair arms. My PMD didn't think it had anything to do with remicade, she put me on xanax, and so I had my 3rd dose of remi. One week later I was so bad, I called and told the doc's nurse I wanted a B12 level done. It had dropped down to 200 from over 400, even though I was still on shots. My GI said there has never been a study that he knows about to do with remicade and B12 def., but apparently can cause MS syndrome according to sites I have read. They were actually talking about doubling my remi dose, because it hasn't helped the crohn's or arthritis yet, but because of chest pain/sob last 2 times they agreed not to. (I would have refused anyway at this point.)
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:20 AM (GMT -7)
There are a total of 2,732,429 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
174 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, pressurehead, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer